Alert archive / Oregon / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 26, 2017, 1:26 PM PDT for Grant County, Oregon. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2017, 1:26 PM PDT (20:26 UTC)
- Expired
- Jun 26, 2017, 2:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, OR
The radar
The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.4 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:10 AM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 11:10 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 1110 AM PDT Mon Jun 26 2017 Updated Fire Weather Discussion .SHORT TERM...short wave that moved across the region last night is exiting the forecast area this morning into central Washington. Satellite shows clear skies behind this wave and expect sunshine through the morning into early afternoon. Upper low is moving into northern California and will continue to move northeast across the region later this afternoon and evening. There is plenty of instability aloft and surface temperatures will quickly rise into the 80s and 90s with dewpoints in the 50s. Expect showers and thunderstorms to develop this afternoon and continue through the evening as the low moves through. Increasing surface gradients with a marine push today into tonight will result in breezy west winds. 94 && .AVIATION...18Z TAFs...A weather system and cold front will move into the region today bringing scattered showers and afternoon/evening isolated thunderstorms. This may cause brief MVFR conditions near and under thunderstorms due to lower cigs and visibility. Otherwise VFR conditions will prevail during the next 24 hours. While TS are possible at KRDM KBDN KPSC KPDT KALW the probability remains too low to include in TAF at KRDM and KBDN. Winds will increase...KDLS now then spreading eastward to the remaining TAF sites. && .FIRE WEATHER...Several fire weather concerns are anticipated today, namely the thunderstorms that will develop this afternoon and evening across central and northeast Oregon and southeast Washington. LALs of 4 are anticipated and some storms may bring gusts of 55 mph or stronger. Fire zones 640 and 644 will be most susceptible to possible fire spread where fine fuels are considerably dry. The winds will increase in most areas today. The relative humidity for areas in and around the Columbia Basin will not be critically low today, but winds and relative humidity will be monitored closely. A drier westerly flow is expected on Tuesday with occasionally breezy winds. Wister && .PREV DISCUSSION... /issued 259 AM PDT Mon Jun 26 2017/ SHORT TERM...Today through Wednesday...A weakening upper low is roughly near 40N/128W early this morning. This low will be kicked through the Pacific Northwest during the next 24 hours by a larger low moving into western Canada. Moisture has been flowing into the region from California since Sunday. A fair amount of mid and high level cloud cover will continue to drift across the region this morning. A few very light showers will accompany this cloud cover. As the upper low approaches the region this afternoon it will cause a marine push/cool front to move east of the Cascades. Thus the combination of this boundary, increasing moisture and energy from the system will cause isolated to scattered thunderstorms this afternoon and the evening. The best coverages of storms will extend from Deschutes county east to Grant county, and northeast to the Blue mountains, Grande Ronde valley and Wallowa county. SPC continues to indicate a marginal risk of severe thunderstorms for portions of our area. Shear looks to be strong enough to produce strong gusty winds and some hail from Grant county northward and northeastward late this afternoon and this evening. West of this area, shear looks to be generally less than 30 kts with only general thunderstorms expected. Breezy winds in the Columbia river gorge will gradually spread eastward today, especially in the afternoon with the marine push/cool front. Cooler and fair conditions are expected Tuesday and Wednesday due to the return of a dry west to northwest flow pattern. 90 LONG TERM...Wednesday night through Monday...An upper trough will departing the region Wednesday night and it will be replaced by building high pressure aloft again by Thursday night into Friday. At first the flow will be from the northwest ahead of this upper ridge which will first build off the coast before it moves eastward into the region. This will keep temperatures from getting too warm. However with building heights and 850 MB temperatures can still expect warm conditions over the CWA on Thursday with a warming trend. There may be locally breezy winds Wednesday evening but the winds will become light overnight into Thursday. The warming trend will continue through Friday and then temperatures after that will be nearly steady with highs in the mid 80s to lower 90s in the lower elevations and mostly 70s to lower 80s mountains. Precipitation is not expected in the extended range forecast and winds will be light throughout. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 93 58 85 54 / 20 40 0 0 ALW 94 63 86 58 / 20 40 0 0 PSC 99 61 90 56 / 20 20 0 0 YKM 97 58 90 54 / 10 10 0 0 HRI 96 60 89 56 / 20 20 0 0 ELN 92 59 85 59 / 10 0 0 0 RDM 90 48 82 40 / 20 10 0 0 LGD 93 58 81 46 / 40 60 0 0 GCD 96 54 85 47 / 50 40 0 0 DLS 87 62 84 58 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Red Flag Warning until 10 PM PDT this evening for ORZ640-644. WA...None. && 94
In the hours before
Special weather statement, Jun 26, 1:15 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Pendleton OR
115 PM PDT MON JUN 26 2017
ORZ049-050-502-503-505-506-262115-
Grande Ronde Valley-Southern Blue Mountains of Oregon-Northern Blue
Mountains of Oregon-Wallowa County-Ochoco-John Day Highlands-John Day
Basin-
115 PM PDT MON JUN 26 2017
...SEVERAL STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MORROW...SOUTHERN UMATILLA...SOUTHWESTERN WALLOWA...UNION AND GRANT
COUNTIES...
At 112 PM PDT, several strong thunderstorms have rapidly developed
over northeastern Oregon. These storms are moving northeast at 30
mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
La Grande, John Day, Union, Island City, Prairie City, Wallowa,
Canyon City, Cove, Mount Vernon, Imbler, Lostine, Seneca, Long Creek,
Ukiah, Dayville, Summerville, Monument, Granite, Lehman Hot Springs.
Frequent cloud to ground lightning is likely. Lightning can strike
10 miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.
LAT...LON 4529 11937 4566 11733 4499 11763 4499 11777
4507 11787 4499 11797 4504 11814 4495 11825
4487 11822 4483 11832 4475 11828 4470 11852
4459 11830 4426 11850 4425 11823 4404 11823
4405 11882 4396 11882 4396 11974
TIME...MOT...LOC 2012Z 240DEG 49KT 4440 11891
RCThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:15 PM PDT | Special Weather Statement | PDT | Grant, Union | 60 min |
| Jun 26, 2:02 PM PDT | Special Weather Statement | PDT | Wasco | 58 min |
| Jun 26, 2:09 PM PDT | Severe Thunderstorm Warning | PDT | Wasco | 66 min |
| Jun 26, 2:12 PM PDT | Special Weather Statement | PDT | Grant, Umatilla, Union | 48 min |
| Jun 26, 2:58 PM PDT | Special Weather Statement | PDT | Jefferson | 62 min |
| Jun 26, 3:04 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Grant, Morrow, Wheeler | 56 min |
| Jun 26, 3:09 PM PDT | Special Weather Statement | PDT | Jefferson | 66 min |
| Jun 26, 3:17 PM PDT | Special Weather Statement | PDT | Wheeler | 43 min |
| Jun 26, 3:31 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Wasco, Wheeler | 59 min |
| Jun 26, 4:25 PM PDT | Special Weather Statement | PDT | Umatilla | 35 min |
| Jun 26, 4:42 PM PDT | Special Weather Statement | PDT | Wheeler | 63 min |
| Jun 26, 4:47 PM PDT | Special Weather Statement | PDT | Crook | 58 min |
| Jun 26, 4:49 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 56 min |
| Jun 26, 4:28 PM PDT | Severe Thunderstorm Warning | PDT | Columbia, Walla Walla | 32 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.